Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 7, 2022Heard County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2022, 10:29 PM EDT for Heard County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2022, 10:29 PM EDT (02:29 UTC)
Expired
Aug 7, 2022, 11:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Heard County, GA

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS82 KFFC 080229
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1029 PM EDT Sun Aug 7 2022
 
GAZ042-052-080300-
Carroll GA-Heard GA-
1029 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Carroll
and northwestern Heard Counties through 1100 PM EDT...

At 1028 PM EDT, a strong thunderstorm was over Blackjack Mountain, or
12 miles southwest of Carrollton, moving south at 15 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can 
         hear thunder, you are close enough to be struck by 
         lightning. Heavy rain may cause temporary street flooding 
         especially in poor drainage areas.

Locations impacted include...
Ephesus, Tyus, Blackjack Mountain and Roosterville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3352 8524 3345 8515 3329 8527 3330 8527
      3349 8530
TIME...MOT...LOC 0228Z 359DEG 12KT 3345 8523 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:16 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 7, 8:16 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
816 PM EDT Sun Aug 7 2022

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 346 PM EDT Sun Aug 7 2022/

SHORT TERM /Rest of today through Monday Night/...

Another day where a morning low level stratus deck could have
delayed destabilization and convective triggering across portions
of the area, though differential heating along the edges could
also focus development. Given how yesterday trended, will not
back down on the chance/likely pops and some may have to be raised
into the evening. Some strong and isolated severe intensity
possible like yesterday with strong/damaging winds, frequent
lightning and heavy rainfall.

Keeping potential for another low stratus deck and patchy fog
tomorrow morning, then again a very similar setup for
shower/storm development as we stay in the enhanced deep moisture
on the western side of the Bermuda high, which looks to dampen
some. Should still be in the high PWAT airmass (near 2") along
with decent SBCAPE of 2500+ J/kg. Expecting same general threats
of strong to damaging winds, frequent lightning and locally heavy
rainfall for some strong storms and a few possible severe.

Monday max temps could be a few degrees below climo given
aforementioned moisture/precip with highs mainly reaching the mid
80s to low 90s.

Baker

LONG TERM /Tuesday through Sunday/...

No significant changes were made to the long term forecast.
Relatively weak flow and ample moisture through the atmospheric
column will be the rule Tuesday and Wednesday. As a result,
scattered to numerous diurnally-driven showers and storms are
expected both days. The GFS and ECMWF ensembles continue to depict
an upper-level pattern change Thursday into Friday as a ridge builds
across the western two-thirds of the country while a trough dips
across the East Coast states. This synoptic setup will translate to
a FROPA across the CWA Thursday into Friday, which warrants nearly
area-wide likely PoPs on Thursday. It appears that the front could
have the momentum/upper-level support to make it through the
majority of the CWA given the signal in the ensembles for a fairly
deep trough. Expect to see diurnally-driven showers and storms
Friday, Saturday, and Sunday with the bulk of convection focused in
the vicinity of the front (which will likely stall somewhere across
central Georgia). A few strong to severe storms will be possible
each day with damaging wind gusts, frequent lightning, hail, and
locally heavy rainfall all potential threats. Storms that are
particularly efficient rainfall producers and/or slow movers could
lead to flash flooding, especially in urbanized areas with
impervious surfaces and in areas that have increased top-soil
moisture from previous rainfall. Rainfall totals up to 0.50" are
forecast across much of the CWA through the long term period. Totals
of 1.00" to 1.25" are forecast across the higher elevations of north
Georgia where orographic uplift could enhance rainfall.

Martin

&&

.AVIATION...
00Z Update...
Generally VFR conditions with SCT TSRA across the forecast area
which should gradually begin dissipating through 02-04Z.
Overnight, the forecast is murky. Models don't currently represent
conditions well and don't seem to sync up with relative forecast
variables. Winds are forecast to be light to calm with VRB
winddir, which could produce areas of fog overnight with exact
placement hard to pin down. Therefore, have gone middle of the
road with widespread MVFR from approximately 09-16Z with VSBY and
CIG restrictions with improvement to VFR afterwards with SCT
TSRA. Winds expected to be mostly calm overnight gradually turning
southeast around 3-6kts tomorrow afternoon.

//ATL Confidence...00Z Update...
Low to Medium confidence on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  71  90 /  30  60  50  60
Atlanta         73  87  71  90 /  30  60  50  70
Blairsville     66  83  66  84 /  30  60  50  80
Cartersville    71  88  70  88 /  20  60  50  70
Columbus        73  90  72  93 /  40  60  50  50
Gainesville     71  86  70  88 /  30  60  50  70
Macon           72  91  71  93 /  30  60  40  50
Rome            73  91  72  91 /  20  60  50  70
Peachtree City  71  87  69  91 /  30  60  50  60
Vidalia         72  91  73  94 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Martin
AVIATION...Thiem
Hazardous weather outlook, Aug 7, 9:38 PM EDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
938 PM EDT Sun Aug 7 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
938 PM EDT Sun Aug 7 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered showers and thunderstorms will continue through the
evening primarily across central Georgia. Some storms could
become strong with strong winds, frequent lightning, and locally
heavy rainfall. Isolated severe storms cannot yet be ruled out but
are no longer expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 7, 8:39 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT Sun Aug 7 2022

GAZ032-043-080115-
Douglas GA-Cobb GA-
839 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Cobb
and northeastern Douglas Counties through 915 PM EDT...

At 838 PM EDT, a strong thunderstorm was over Austell, or 7 miles
northeast of Douglasville, moving south at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Douglasville, Smyrna, Powder Springs, Austell, Lithia Springs,
Sweetwater Creek State Park and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3389 8471 3389 8454 3374 8458 3373 8459
      3373 8460 3372 8460 3370 8462 3372 8473
TIME...MOT...LOC 0038Z 001DEG 9KT 3383 8466

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 8:50 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Sun Aug 7 2022

GAZ053-054-056-067-068-080115-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
850 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern
Spalding, south central Fayette, northeastern Meriwether,
northwestern Pike and southeastern Coweta Counties through 915 PM
EDT...

At 850 PM EDT, a strong thunderstorm was over Digbey, or 12 miles
west of Griffin, moving south at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Brooks, Alvaton, Hollonville and Digbey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3330 8453 3329 8443 3313 8446 3313 8460
TIME...MOT...LOC 0050Z 001DEG 9KT 3325 8448

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 9:12 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
912 PM EDT Sun Aug 7 2022

GAZ056-067-068-080200-
Spalding GA-Meriwether GA-Pike GA-
912 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern
Spalding, northeastern Meriwether and northwestern Pike Counties
through 1000 PM EDT...

At 912 PM EDT, a strong thunderstorm was near Hollonville, or 10
miles northwest of Zebulon, moving south at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gay, Zetella, Hollonville, Digbey and Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3322 8452 3322 8451 3323 8450 3324 8451
      3325 8451 3325 8450 3326 8450 3326 8443
      3328 8443 3328 8437 3306 8441 3309 8457
TIME...MOT...LOC 0112Z 357DEG 10KT 3321 8448

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 9:39 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Sun Aug 7 2022

GAZ042>044-053-080230-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
939 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of east central
Carroll, southern Douglas, north central Coweta and southwestern
Fulton Counties through 1030 PM EDT...

At 939 PM EDT, a strong thunderstorm was near Campbellton, or near
City of South Fulton, moving southwest at 15 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
City of South Fulton, Union City, Fairburn, Palmetto, Chattahoochee
Hills, Dunaway Gardens, Byers Crossroads, Hannah, Campbellton,
Roscoe, Madras and Cannongate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3371 8466 3357 8451 3352 8459 3351 8460
      3342 8474 3357 8495
TIME...MOT...LOC 0139Z 059DEG 14KT 3360 8469

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 7, 10:20 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1020 PM EDT Sun Aug 7 2022

GAZ042-043-080245-
Douglas GA-Carroll GA-
1020 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southeastern Carroll
and southwestern Douglas Counties through 1045 PM EDT...

At 1020 PM EDT, a strong thunderstorm was over Clem, or near
Carrollton, moving south at 10 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Carrollton, Villa Rica, Treasure Lake, Fairplay and Clem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3373 8492 3363 8482 3351 8505 3356 8511
TIME...MOT...LOC 0220Z 019DEG 10KT 3355 8501

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 7, 10:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 PM EDT Sun Aug 7 2022

GAZ042-052-080300-
Carroll GA-Heard GA-
1029 PM EDT Sun Aug 7 2022

...A strong thunderstorm will impact portions of southwestern Carroll
and northwestern Heard Counties through 1100 PM EDT...

At 1028 PM EDT, a strong thunderstorm was over Blackjack Mountain, or
12 miles southwest of Carrollton, moving south at 15 mph.

HAZARD...Frequent cloud to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Lightning is one of nature's leading killers. If you can
         hear thunder, you are close enough to be struck by
         lightning. Heavy rain may cause temporary street flooding
         especially in poor drainage areas.

Locations impacted include...
Ephesus, Tyus, Blackjack Mountain and Roosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3352 8524 3345 8515 3329 8527 3330 8527
      3349 8530
TIME...MOT...LOC 0228Z 359DEG 12KT 3345 8523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:13 PM EDTSpecial Weather StatementFFCFulton32 min
Aug 7, 8:39 PM EDTSpecial Weather StatementFFCFulton36 min
Aug 7, 8:50 PM EDTSpecial Weather StatementFFCPike25 min
Aug 7, 9:12 PM EDTSpecial Weather StatementFFCPike48 min
Aug 7, 9:39 PM EDTSpecial Weather StatementFFCDouglas51 min
Aug 7, 10:20 PM EDTSpecial Weather StatementFFCCarroll25 min
Aug 7, 10:31 PM EDTSpecial Weather StatementFFCCoweta29 min
Aug 7, 10:55 PM EDTSpecial Weather StatementFFCMeriwether35 min
Aug 8, 1:52 PM EDTSpecial Weather StatementFFCBanks38 min
Aug 8, 2:01 PM EDTSpecial Weather StatementFFCCherokee29 min
Aug 8, 2:30 PM EDTSpecial Weather StatementFFCChattooga30 min
Aug 8, 2:46 PM EDTSpecial Weather StatementFFCCherokee29 min
Aug 8, 3:59 PM EDTSpecial Weather StatementFFCClarke, Madison31 min
Aug 8, 4:07 PM EDTSpecial Weather StatementFFCDeKalb23 min
Aug 8, 4:45 PM EDTSpecial Weather StatementFFCOconee30 min
Aug 8, 4:46 PM EDTSpecial Weather StatementFFCDeKalb29 min
Aug 8, 4:54 PM EDTSpecial Weather StatementFFCWalton36 min
Aug 8, 5:07 PM EDTSpecial Weather StatementFFCClayton, Fayette23 min
Aug 8, 5:44 PM EDTSpecial Weather StatementFFCDouglas31 min
Aug 8, 5:50 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Fulton40 min
Aug 8, 6:00 PM EDTSpecial Weather StatementFFCFayette30 min
Aug 8, 6:27 PM EDTSpecial Weather StatementFFCCoweta33 min
Aug 8, 6:33 PM EDTSpecial Weather StatementFFCWebster27 min
Aug 8, 7:39 PM EDTSpecial Weather StatementFFCStewart, Sumter, Webster51 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCJones34 min
Aug 8, 7:43 PM EDTSpecial Weather StatementFFCPutnam32 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.